MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH TEST KIT

BIOMERIEUX INC. VITEK® 2 NH TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of misidentification of a suspected campylobacter bacterium as neisseria cinerea in association with vitek® 2 nh card.The customer performed an identification test on gram negative spiral bacteria with the vitek® 2 nh card.The bacterium, which was identified as neisseria cinerea, had been found from human feces and had grown on a selective media for campylobacter.This customer experienced 2 strains with same results.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to a patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) had notified biomérieux of obtaining mis-identification results for two strains of campylobacter as neisseria cinerea with the vitek® 2 nh card, lot #2450185403.The strains were identified as campylobacter or helicobacter by selective media (pourmedia modified skirrow) and confirmatory tests of catalase positive, oxidase positive, and growth at 42c.An internal biomérieux investigation was performed.The customer submitted one of the two strains for evaluation.The isolate received from customer was no longer viable and raw data was not available.The customer reported testing the isolates from sheep blood agar (nissui) with 18-24hr cultures.No other set up information was provided.The customer indicated the expected identification was either campylobacter or helicobacter on the submittal form.Two lab reports were submitted.Both showed identifications of n.Cinerea (very good and acceptable results).Since it is not known which species of campylobacter the strains were, an analysis of atypical results could not be performed.Generally, campylobacter species are more reactive in the nh card than n.Cinerea.Approximately 4-6 reactions are positive for campylobacter species compared to n.Cinerea in the card according to the nh knowledge base.If the strains were helicobacter, this is a species not claimed by the nh card and unidentified or mis-identification of an unclaimed species may occur as noted in the package insert.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.Without the strain or raw data it's not possible to further evaluate the cause of the mis-identification.Nh lot# 2450185403 met final qc release criteria.This lot passed initial qc performance testing.

Brand Name
VITEK® 2 NH TEST KIT
Common Device Name
VITEK® 2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key6744655
Report Number1950204-2017-00238
Device Sequence Number19175485
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2018
Device Catalogue Number21346
Device Lot Number2450185403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1